Topological Methods in Nonlinear Analysis

Nodal solutions for a class of degenerate one dimensional BVP's

Julian López-Gómez and Paul H. Rabinowitz

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In [Nodal solutions for a class of degenerate boundary value problems, Adv. Nonl. Studies 15 (2015), 253-288], a family of degenerate one dimensional boundary value problems was studied and the existence of positive (and negative) solutions and solutions that possess one interior node was shown for a range of values of a parameter, $\lambda$. It was conjectured that there is a natural extension of these results giving solutions with any prescribed number of interior nodes. This conjecture will be established here.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 49, Number 1 (2017), 359-376.

Dates
First available in Project Euclid: 11 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1491876034

Digital Object Identifier
doi:10.12775/TMNA.2016.087

Mathematical Reviews number (MathSciNet)
MR3635650

Zentralblatt MATH identifier
06773129

Citation

López-Gómez, Julian; Rabinowitz, Paul H. Nodal solutions for a class of degenerate one dimensional BVP's. Topol. Methods Nonlinear Anal. 49 (2017), no. 1, 359--376. doi:10.12775/TMNA.2016.087. https://projecteuclid.org/euclid.tmna/1491876034


Export citation

References

  • M.G. Crandall and P.H. Rabinowitz, Bifurcation from simple eigenvalues, J. Funct. Anal. 8 (1971), 321–340.
  • J.M. Fraile, P. Koch, J. López-Gómez and S. Merino, Elliptic eigenvalue problems and unbounded continua of positive solutions of a semilinear elliptic equation, J. Differential Equations 127 (1996), 295–319.
  • J. Leray and J. Schauder, Topologie et équations fonctionnelles, Ann. Scient. Ecole Normale Sup. 51 (1934), 45–78.
  • J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, Chapman & Hall/CRC Research Notes in Mathematics 426, Chapman & Hall, Boca Raton, 2001.
  • ––––, Metasolutions: Malthus versus Verhulst in Population Dynamics. A dream of Volterra, Handbook of Differential Equations “Stationary Partial Differential Equations" (M. Chipot and P. Quittner, eds.), Elsevier, North Holland, Chapter 4, pp. 211–309, Amsterdam, 2005.
  • ––––, Metasolutions of Parabolic Equations in Population Dynamics, CRC Press, Boca Raton, 2015.
  • J. López-Gómez and P.H. Rabinowitz, Nodal solutions for a class of degenerate boundary value problems, Adv. Nonl. Studies 15 (2015), 253–288.
  • ––––, The effects of spatial heterogeneities on some multiplicity results, Discrete Contin. Dyn. Syst. Ser. A 36 (2016), 941–952.
  • J. López-Gómez, M. Molina-Meyer and P.H. Rabinowitz, Global bifurcation diagrams of one node solutions in a class of degenerate boundary value problems, Discrete Contin. Dyn. Syst. Ser. B, submitted.
  • M. Molina-Meyer, personal communication.
  • P.H. Rabinowitz, Nonlinear Sturm–Liouville problems for second order ordinary differential equations, Comm. Pure Appl. Math. 23 (1970), 939–961.
  • ––––, Some global results for nonlinear eigenvalue problems, J. Funct. Anal. 7 (1971), 487–513.
  • ––––, A note on a nonlinear eigenvalue problem for a class of differential equations, J. Differential Equations 9 (1971), 536–548.